Numerical studies of parameter estimation techniques for nonlinear evolution equations. (English) Zbl 1274.34177

Summary: We briefly discuss an abstract approximation framework and a convergence theory of parameter estimation for a general class of nonautonomous nonlinear evolution equations. A detailed discussion of the above theory has been given earlier by the authors in another paper. The application of this theory, together with numerical results indicating the feasibility of this general least squares approach, are presented in the context of quasilinear reaction diffusion equations.


34G20 Nonlinear differential equations in abstract spaces
93B30 System identification
Full Text: Link


[1] Ackleh A. S., Fitzpatrick B. G.: Estimation of time dependent parameters in general parabolic evolution systems. J. Math. Anal. Appl. 203 (1996), 464-480 · Zbl 0869.35047
[2] Ackleh A. S., Fitzpatrick B. G.: Estimation of discontinuous parameters in general parabolic systems. Kybernetika 32 (1996), 543-556 · Zbl 1043.65512
[3] Ackleh A. S., Reich S.: Parameter Estimation in Nonlinear Evolution Equations. Numer. Funct. Anal. Optim. 19 (1998), 933-947 · Zbl 0922.35185
[4] Banks H. T., Kunisch K.: Estimation Techniques for Distributed Parameter Systems. Birkhäuser, Boston - Basel 1989 · Zbl 0695.93020
[5] Banks H. T., Lo C. K., Reich S., Rosen I. G.: Numerical studies of identification in nonlinear distributed parameter systems. Internat. Ser. Numer. Math. 91 (1989), 1-20 · Zbl 0692.93019
[6] Banks H. T., Reich S., Rosen I. G.: An approximation theory for the identification of nonlinear distributed parameter systems. SIAM J. Control Optim. 28 (1990), 552-569 · Zbl 0722.47058
[7] Banks H. T., Reich S., Rosen I. G.: Estimation of nonlinear damping in second order distributed parameter systems. Control Theory and Advanced Technology 6 (1990), 395-415
[8] Banks H. T., Reich S., Rosen I. G.: Galerkin Approximation for inverse problems for nonautonomous nonlinear distributed systems. Appl. Math. Optim. 24 (1991), 233-256 · Zbl 0739.65098
[9] Barbu V.: Nonlinear Semigroups and Differential Equations in Banach Spaces. Noordhoff, Leyden 1976 · Zbl 0328.47035
[10] Bear J.: Dynamics of Fluids in Porous Media. Elsevier, New York 1972 · Zbl 1191.76002
[11] Canuto C., Quateroni A.: Approximation results for orthogonal polynomials in Sobolev spaces. Math. Comp. 38 (1982), 67-86 · Zbl 0567.41008
[12] Fitzpatrick B. G.: Analysis and approximation for inverse problems in contaminant transport and biodegradation models. Numer. Funct. Anal. Optim. 16 (1995), 847-866 · Zbl 0839.76081
[13] Freeze R. A., Cherry J.: Groundwater. Prentice-Hall, Englewood Cliffs, N. J. 1979
[14] Johnson C.: Numerical Solution of Partial Differential Equations by The Finite Element Method. Cambridge Univ. Press, Cambridge 1987 · Zbl 0628.65098
[15] Kluge R., Langmach H.: On some Problems of Determination of Functional Parameters in Partial Differential Equations. Distributed Parameter Systems: Modeling and Identification (Lecture Notes in Control and Information Sciences 1). Springer-Verlag, Berlin 1978, pp. 298-309 · Zbl 0371.49005
[16] Pao C. V.: Nonlinear Parabolic and Elliptic Equations. Plenum Press, New York 1992 · Zbl 0777.35001
[17] Schultz M. H.: Spline Analysis. Prentice-Hall, Englewood Cliffs, N. J. 1973 · Zbl 0333.41009
[18] Swartz B. K., Varga R. S.: Error bounds for spline and \(L\)-spline interpolation. J. Approx. Theory 6 (1972), 6-49 · Zbl 0242.41008
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.